Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 168, NWS Austin/San Antonio, TX

May 25, 2015DeWitt County, Gonzales County, Lavaca County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 25, 2015, 8:35 PM CDT for DeWitt County, Gonzales County, Lavaca County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2015, 8:35 PM CDT (01:35 UTC)
Expired
May 25, 2015, 9:30 PM CDT
In force
55 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties DeWitt County, TX, Gonzales County, TX, Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 99 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 2:52 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2015-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3543 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2015-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3543 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
2.3
Supercell composite
11.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

768 
WUUS54 KEWX 260135
SVREWX
TXC123-177-285-260230-
/O.NEW.KEWX.SV.W.0168.150526T0135Z-150526T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
835 PM CDT MON MAY 25 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DEWITT COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTHEASTERN GONZALES COUNTY IN SOUTH CENTRAL TEXAS...
  LAVACA COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 930 PM CDT

* AT 835 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR SCHULENBURG TO 7 MILES NORTHWEST OF EZZELL TO 7
  MILES SOUTH OF WESTHOFF...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CUERO...YOAKUM...HALLETTSVILLE...YORKTOWN...SHINER...MOULTON...
  THOMASTON...CHEAPSIDE...EZZELL...HOCHHEIM...SUBLIME...SPEAKS...
  WESTHOFF...SWEET HOME...HENKHAUS...DREYER...MORAVIA...KOERTH...
  CONCRETE AND MONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

SMALL HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING 
ARE OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING 
IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2906 9694 2910 9698 2887 9730 2895 9747
      2909 9763 2911 9762 2917 9768 2937 9728
      2963 9713 2963 9686 2958 9684 2958 9679
      2934 9656
TIME...MOT...LOC 0135Z 255DEG 27KT 2962 9695 2933 9702 2910 9750 

HAIL...0.75IN
WIND...60MPH
 
$$

RUNYEN
2 follow-up statements
937 
WWUS54 KEWX 260146
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
846 PM CDT MON MAY 25 2015

TXC123-177-285-260230-
/O.CON.KEWX.SV.W.0168.000000T0000Z-150526T0230Z/
DEWITT TX-GONZALES TX-LAVACA TX-
846 PM CDT MON MAY 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR DEWITT...SOUTHEASTERN GONZALES AND LAVACA COUNTIES...

AT 846 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SCHULENBURG TO 6 MILES NORTHWEST OF EZZELL TO 9
MILES NORTHWEST OF YORKTOWN...MOVING EAST AT 30 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CUERO...YOAKUM...HALLETTSVILLE...YORKTOWN...SHINER...MOULTON...
THOMASTON...CHEAPSIDE...EZZELL...HOCHHEIM...SUBLIME...SPEAKS...
WESTHOFF...SWEET HOME...HENKHAUS...DREYER...MORAVIA...KOERTH...
CONCRETE AND MONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2906 9694 2910 9698 2887 9730 2895 9747
      2909 9763 2911 9762 2917 9768 2937 9728
      2963 9713 2963 9686 2958 9684 2958 9679
      2934 9656
TIME...MOT...LOC 0146Z 254DEG 27KT 2963 9692 2934 9699 2909 9760 

HAIL...1.50IN
WIND...60MPH
 
$$

RUNYEN
623 
WWUS54 KEWX 260215
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
915 PM CDT MON MAY 25 2015

TXC123-177-285-260230-
/O.CON.KEWX.SV.W.0168.000000T0000Z-150526T0230Z/
DEWITT TX-GONZALES TX-LAVACA TX-
915 PM CDT MON MAY 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR DEWITT...SOUTHEASTERN GONZALES AND LAVACA COUNTIES...

AT 914 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SUBLIME TO 6 MILES WEST OF EZZELL TO NEAR
YORKTOWN...MOVING SOUTHEAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CUERO...YOAKUM...HALLETTSVILLE...YORKTOWN...SHINER...MOULTON...
THOMASTON...CHEAPSIDE...EZZELL...HOCHHEIM...SUBLIME...SPEAKS...
WESTHOFF...SWEET HOME...HENKHAUS...DREYER...MORAVIA...KOERTH...
CONCRETE AND MONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2906 9694 2910 9698 2887 9730 2895 9747
      2909 9763 2911 9762 2917 9768 2937 9728
      2963 9713 2963 9686 2958 9684 2958 9679
      2934 9656
TIME...MOT...LOC 0214Z 299DEG 7KT 2955 9682 2932 9699 2905 9755 

HAIL...1.00IN
WIND...60MPH
 
$$

RUNYEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 7:17 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, May 25, 7:17 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
717 PM CDT MON MAY 25 2015

.AVIATION.../00Z TAFS/
STORMS HAVE CLEARED ALL TAF SITES...BUT WILL INCLUDE VCTS THROUGH
01Z FOR SAT/SSF/AUS IN CASE BACKBUILDING STORMS PRODUCE A ROGUE
LIGHTNING STRIKE. A MESO LOW HAS FORMED BEHIND THIS LINE...WHICH
WILL CAUSE VARIABLE WINDS BELOW 10 KTS AT SAT/SSF/AUS FOR THE NEXT
FEW HOURS...WILL HANDLE THIS WITH AMENDMENTS IF THEY INCREASE
ABOVE 10 KTS. DRY AIR EVIDENT ON WV IMAGERY WILL HELP DRY OUT THE
MID AND UPPER LEVELS...BUT MOIST LOW LEVEL SE FLOW WILL ALLOW VFR
CIGS TO LOWER TO IFR BY 7Z AT SAT/SSF/AUS AND MVFR BY 9Z AT DRT.
MODEL GUIDANCE SUGGESTS LIFR CIGS COULD DEVELOP BETWEEN 10-14Z AT
SAT/SSF/AUS...BUT WILL REEVALUATE THIS WITH THE 06Z TAF PACKAGE.

&&

.PREV DISCUSSION... /ISSUED 447 PM CDT MON MAY 25 2015/

..SIGNIFICANT FLASH FLOODING ONGOING ACROSS THE NORTHERN AND
CENTRAL PARTS OF SOUTH CENTRAL TEXAS...

SHORT TERM (TODAY THROUGH TUESDAY)...
A STRONG NEGATIVELY TILTED UPPER LEVEL TROUGH HAS CAUSED A
SIGNIFICANT SEVERE WEATHER EVENT THAT HAS ALREADY PRODUCED A FEW
TORNADOES IN THE HILL COUNTRY AND WIDESPREAD FLASH FLOODING IN THE
HILL COUNTRY AND I-35 CORRIDOR IS ONGOING THIS AFTERNOON. A FLASH
FLOOD EMERGENCY HAS ALSO BEEN ISSUED FOR EASTERN WILLIAMSON AND
TRAVIS COUNTIES AFTER 3 TO 5 INCHES OF RAIN FELL IN TWO HOURS. THE
PRIMARY THREAT FOR THE NEXT SEVERAL HOURS WILL CONTINUE TO BE
SIGNIFICANT FLASH AND RIVER FLOODING...WITH THE LATTER CONTINUING
INTO AT LEAST THE OVERNIGHT HOURS. RAINFALL RATES UP TO 4 INCHES
PER HOUR HAVE OCCURRED THIS AFTERNOON...BUT THESE RATES SHOULD
BEGIN TO DECREASE SLIGHTLY AS THESE STORMS CONTINUE TO MERGE INTO
A LINE OVER THE I-35 CORRIDOR FROM THE SAN ANTONIO METRO AND AREAS
NORTH BEFORE PUSHING EAST ACROSS OUR CWA. DRY AIR MOVING IN FROM
THE WEST EVIDENT ON WV IMAGERY SHOULD CONTINUE TO CAUSE PWAT
VALUES TO DECREASE AND END THE HEAVY RAINFALL THREAT FROM WEST TO
EAST AS WE MOVE INTO THE EVENING AND OVERNIGHT HOURS. THUS...THE
FLASH FLOOD WATCH HAS BEEN CANCELLED FOR OUR WESTERNMOST
COUNTIES...BUT CONTINUES FOR THE VAST MAJORITY OF SOUTH CENTRAL
TEXAS THROUGH 1 AM CDT TUESDAY.

ALTHOUGH SHEAR VALUES HAVE DECREASED SLIGHTLY FROM THE 50-55 KT
SEEN EARLIER THIS AFTERNOON IN THE HILL COUNTRY...HELICITY VALUES
ABOVE 200-300 M^2/S^2 AND LOW LCLS ALONG AND EAST OF I-35 WILL
LIKELY CONTINUE THE TORNADO THREAT FOR THIS AREA FOR AT LEAST THE
NEXT FEW HOURS. TORNADOES WILL BE POSSIBLE WITHIN MORE DISCRETE
CELLS WITHIN THE LINE OF STORMS CURRENTLY CENTERED OVER THE I-35
CORRIDOR NORTH OF SAN ANTONIO AND EXPANDING INTO NE TX AND SE
OK. THUS...A TORNADO WATCH CONTINUES UNTIL 10 PM CDT FOR THE
EASTERN HILL COUNTRY...AND ALL COUNTIES ALONG AND NORTH OF THE
I-10 CORRIDOR AND ALONG AND EAST OF THE I-35 CORRIDOR NORTHEAST OF
THE SAN ANTONIO METRO.

DRY AIR WILL GRACIOUSLY FILL INTO THE ENTIRE CWA BY EARLY TUESDAY
MORNING...BUT ANOTHER WEAK SHORTWAVE ROTATING AROUND THE
PERSISTENT LONGWAVE TROUGH TO OUR WEST MAY TRIGGER ISOLATED
THUNDERSTORMS TUESDAY AFTERNOON IN THE SERRENIAS DEL BURRO THAT
MOVE INTO THE RIO GRANDE PLAINS. ELSEWHERE...AMPLE BOUNDARY LAYER
AND SOIL MOISTURE WITH DAYTIME TEMPERATURES RISING INTO THE UPPER
80S MAY STILL ALLOW FOR VERY ISOLATED AFTERNOON SHOWERS AND
THUNDERSTORMS...BUT DRY AIR SHOULD PREVENT DEVELOPMENT. IN
ADDITION...WEAK SHORTWAVE RIDING SHOULD BEGIN TO BUILD IN BY LATE
TUESDAY NIGHT TO LIMIT OUR RAIN CHANCES.

LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...
A BRIEF PERIOD OF SHORTWAVE RIDGING WITH RELATIVELY DRY AIR WILL
CONTINUE THROUGH EARLY THURSDAY...GIVING THE REGION A MUCH NEEDED
BREAK FROM THE HEAVY RAINFALL PATTERN WE HAVE BEEN IN FOR SEVERAL
WEEKS FOR A FEW DAYS. HOWEVER...WILL STILL CARRY ISOLATED
AFTERNOON SHOWERS AND THUNDERSTORMS FOR WEDNESDAY DUE TO AMPLE
BOUNDARY LAYER MOISTURE AND SOIL MOISTURE WITH HIGHS NEARING 90
DEGREES. ANOTHER UPPER LEVEL TROUGH APPROACHES THE REGION ON
THURSDAY TO BREAK DOWN THIS RIDGE...INCREASING THE COVERAGE OF
AFTERNOON SHOWERS AND THUNDERSTORMS...PARTICULARLY IN THE RIO
GRANDE PLAINS. MODELS GENERALLY AGREE THAT THE MAIN ENERGY FROM
THIS UPPER LEVEL TROUGH SHOULD REMAIN TO OUR NORTH...BUT ALSO
SUGGEST THAT IT WILL NOT BE VERY PROGRESSIVE AND STICK AROUND
UNTIL AT LEAST SUNDAY. CONSIDERING THAT A FEW WEAK BOUNDARIES MAY
SLIP INTO THE REGION TO PROVIDE AN ADDITIONAL FOCUS FOR
CONVECTION...RAINFALL CHANCES WILL LIKELY CONTINUE THROUGH FRIDAY
AND THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              81  70  88  73  89 /  80  30  20  20  20
AUSTIN BERGSTROM INTL AIRPORT  81  70  88  73  89 /  80  30  20  20  20
NEW BRAUNFELS MUNI AIRPORT     82  71  88  73  89 /  70  30  20  20  20
BURNET MUNI AIRPORT            80  69  87  72  88 /  80  20  20  20  20
DEL RIO INTL AIRPORT           90  71  91  74  91 /  60  10  10  20  20
GEORGETOWN MUNI AIRPORT        80  70  87  71  88 /  80  30  20  20  20
HONDO MUNI AIRPORT             84  72  87  74  89 /  60  10  20  20  20
SAN MARCOS MUNI AIRPORT        81  71  87  73  89 /  70  30  20  20  20
LA GRANGE - FAYETTE REGIONAL   82  70  88  75  90 /  80  50  20  20  20
SAN ANTONIO INTL AIRPORT       83  73  88  74  89 /  70  30  20  20  20
STINSON MUNI AIRPORT           82  73  88  74  89 /  70  30  20  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...FAYETTE...GILLESPIE...GONZALES...
GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO...
TRAVIS...WILLIAMSON...WILSON.

&&

MESOSCALE/AVIATION...01
SYNOPTIC/GRIDS...99
PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, May 25, 5:40 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
540 PM CDT MON MAY 25 2015

TXZ171>173-183>194-202>209-217>225-228-262245-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
540 PM CDT MON MAY 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

...FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM CDT TONIGHT...
...TORNADO WATCH UNTIL 10 PM CDT TODAY...

A SIGNIFICANT SEVERE WEATHER EVENT THAT HAS ALREADY PRODUCED
WIDESPREAD FLASH FLOODING...TORNADOES...AND DAMAGING WINDS IN THE
HILL COUNTRY AND I-35 CORRIDOR WILL CONTINUE INTO THE LATE
AFTERNOON AND EVENING HOURS. THE PRIMARY THREAT WILL CONTINUE TO
BE LOCALLY HEAVY RAINFALL CAUSING FLASH FLOODING AND RIVER
FLOODING...BUT TORNADOES AND DAMAGING WINDS WILL STILL BE POSSIBLE
THIS AFTERNOON AND EVENING ALONG AND EAST OF THE I-35 CORRIDOR.
UP TO 7 INCHES OF RAIN HAS FALLEN IN ISOLATED SPOTS WITH
WIDESPREAD 2 TO 5 INCH TOTALS IN THE NORTHERN PARTS OF SOUTH
CENTRAL TEXAS. ADDITIONAL RAIN TOTALS MAINLY EAST OF I-35 ARE
EXPECTED TO RANGE FROM 1 TO 3 INCHES WITH ISOLATED AMOUNTS OVER 5
INCHES POSSIBLE.

DUE TO THE MULTIPLE WEATHER THREATS AND RIVER FLOODING THREATS
ONGOING DURING THIS MEMORIAL DAY HOLIDAY...IT IS IMPERATIVE TO
STAY AWARE OF THE WEATHER SITUATION. TRAVEL IS HIGHLY DISCOURAGED
DUE TO WIDESPREAD FLASH FLOODING THAT IS NOT JUST CONFINED TO LOW
WATER CROSSINGS. IF YOU ABSOLUTELY MUST TRAVEL...KNOW BEFORE YOU
GO WHAT ROADS MAY BE EXPERIENCING FLOODING AND IF ANY ARE
ENCOUNTERED...TURN AROUND...DONT DROWN. MAKE SURE YOU ARE ABLE TO
RECEIVE WARNINGS FROM YOUR TRUSTED SOURCES VIA
RADIO...TELEVISION...OR MOBILE DEVICE. ENSURE BATTERIES ARE
CHARGED IN DEVICES THAT REQUIRE THEM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

RIVER FLOODING WILL LIKELY CONTINUE ACROSS MUCH OF SOUTH CENTRAL
TEXAS FOR THE NEXT SEVERAL DAYS...CAUSING A SIGNIFICANT IMPACT ON
TRAVEL. ALTHOUGH WE EXPECT A BRIEF LULL IN HEAVY RAINFALL FOR
TUESDAY AND WEDNESDAY...ANOTHER UPPER LEVEL SYSTEM MAY BRING
HEAVY RAINFALL TO SOUTH CENTRAL TEXAS LATE THURSDAY AND LINGER
THROUGH THE WEEKEND. IT WILL BE UNLIKELY THAT THE AREA WILL BE
ABLE TO IMPROVE SUBSTANTIALLY FROM THE RECENT RAINFALL SO MORE
FLASH FLOODING POTENTIAL WILL EXIST AGAIN LATE THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING.

In the hours before

Local storm report, May 25, 7:14 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
714 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     FLASH FLOOD      BASTROP                 30.11N  97.31W
05/25/2015                   BASTROP            TX   EMERGENCY MNGR

            MULTIPLE ROADS CLOSED DUE TO FLASH FLOODING ACROSS
            BASTROP COUNTY

&&

EVENT NUMBER EWX1500549

CVP
Local storm report, May 25, 7:16 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
716 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     HEAVY RAIN       12 NE LULING            29.81N  97.51W
05/25/2015  M3.38 INCH       CALDWELL           TX   CO-OP OBSERVER

&&

EVENT NUMBER EWX1500550

CVP
Local storm report, May 25, 7:37 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
737 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     FLASH FLOOD      2 E BASTROP             30.11N  97.27W
05/25/2015                   BASTROP            TX   EMERGENCY MNGR

            A 1000 FOOT LONG DAM HOLDING WATER IN A SMALL FISHING
            LAKE RUPTURED AT BASTROP STATE PARK

&&

EVENT NUMBER EWX1500551

CVP
Local storm report, May 25, 8:00 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
800 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      5 E ROUND ROCK          30.52N  97.59W
05/25/2015                   WILLIAMSON         TX   COCORAHS

            FOREST CREEK GOLF CLUB FLOODED. FOREST CREEK DRIVE
            CLOSED AT THE CLUB HOUSE. NUMBER 9 FAIRWAY UNDER WATER.
            6.67 INCHES OF RAIN FELL IN THE PAST 3.5 HOURS

&&

EVENT NUMBER EWX1500552

CVP
Local storm report, May 25, 8:02 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
802 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HEAVY RAIN       5 NNE LOCKHART          29.95N  97.64W
05/25/2015  M5.35 INCH       CALDWELL           TX   COCORAHS

            RAIN BEGAN AROUND 2PM AND THE WORST WAS FROM 330 TO
            7PM. 5.35 INCHES TOTAL IN THE PAST 12 HOURS

&&

EVENT NUMBER EWX1500553

CVP
Local storm report, May 25, 8:07 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
807 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     FLASH FLOOD      4 SE WRIGHTSBORO        29.32N  97.51W
05/25/2015                   GONZALES           TX   DEPT OF HIGHWAYS

            FM 1116 CLOSED DUE TO FLOODING

&&

EVENT NUMBER EWX1500554

CVP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:14 PM CDTTornado WarningEWXFayette10 min
May 25, 7:21 PM CDTTornado WarningEWXGonzales, Karnes, Wilson24 min
May 25, 7:27 PM CDTRiver Flood WarningEWXTravis19 hr
May 25, 7:27 PM CDTRiver Flood WarningEWXBastrop46 hr
May 25, 7:30 PM CDTSevere Thunderstorm WarningEWXDeWitt, Fayette, Gonzales, Karnes, Lavaca, Wilson60 min
May 25, 7:52 PM CDTFlash Flood Warning EmergencyEWXBastrop, Caldwell, Lee, Travis, Williamson4 hr
May 25, 8:10 PM CDTTornado WarningEWXDeWitt, Karnes35 min
May 25, 8:36 PM CDTFlash Flood WarningEWXDeWitt, Karnes, Lavaca3 hr
May 25, 8:59 PM CDTRiver Flood WarningEWXBastrop, Fayette58 hr
May 25, 8:59 PM CDTRiver Flood WarningEWXFayette71 hr
May 25, 9:03 PM CDTTornado WarningEWXDeWitt, Karnes42 min
May 25, 9:19 PM CDTSevere Thunderstorm WarningEWXDeWitt, Karnes56 min
May 25, 9:27 PM CDTSevere Thunderstorm WarningEWXDeWitt, Lavaca48 min
May 25, 9:33 PM CDTRiver Flood WarningEWXDeWitt4 days
May 25, 10:16 PM CDTSpecial Weather StatementEWXDeWitt44 min
May 25, 11:38 PM CDTAreal Flood AdvisoryEWXDeWitt, Karnes, Lavaca3 hr
May 25, 11:54 PM CDTAreal Flood AdvisoryEWXBlanco, Comal, Hays, Kendall3 hr
May 26, 12:03 AM CDTSpecial Weather StatementEWXHays57 min
May 26, 4:10 AM CDTAreal Flood AdvisoryEWXBastrop, Fayette3 hr
May 26, 4:50 AM CDTFlash Flood WarningEWXFayette3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.